Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 28, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 5, 2019, 2:14 PM EDT for 4 counties in Florida. It was in force for 31 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2019, 2:14 PM EDT (18:14 UTC)
- Expired
- May 5, 2019, 2:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 83 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 2:15 PM EDT | HAIL 1 | 2 Ne Azalea Park, FL | NEWS 13 REPORTS QUARTER-SIZED HAIL IN UNION PARK NEAR THE INTERSECTION OF ANTIBES CT AND CHICKASAW TRAIL. TIME ESTIMATED FROM RADAR. |
| May 5, 2:16 PM EDT | TSTM WND DMG | 2 Ssw Altamonte Springs, FL | TWITTER PHOTO VIA NEWS 13 OF TREE DOWN INTO AN APARTMENT BALCONY IN MAITLAND. TIME ESTIMATED FROM RADAR. |
| May 5, 2:17 PM EDT | TSTM WND DMG | 4 Ne Azalea Park, FL | WFTV POSTED A PICTURE ON TWITTER OF TREES DOWN IN FRONT OF A HOUSE IN ARBOR RIDGE BETWEEN ECON AND DEAD RD. TIME APPROXIMATED FROM RADAR DATA. |
| May 5, 2:20 PM EDT | HAIL 1 | 2 Nne Azalea Park, FL | HAM RADIO OPERATOR REPORTS QUARTER-SIZED HAIL NEAR STATE ROAD 50 AND N. GOLDENROD RD. TIME OF REPORT APPROXIMATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1271 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted.
812
WUUS52 KMLB 051814
SVRMLB
FLC069-095-097-117-051845-
/O.NEW.KMLB.SV.W.0028.190505T1814Z-190505T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
214 PM EDT Sun May 5 2019
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Western Seminole County in east central Florida...
Southeastern Lake County in east central Florida...
Orange County in east central Florida...
Northwestern Osceola County in east central Florida...
* Until 245 PM EDT.
* At 213 PM EDT, severe thunderstorms were located along a line
extending from near Zellwood to near Winter Haven, moving east at
50 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Orlando, Kissimmee, Sanford, Apopka and Altamonte Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Melbourne.
&&
LAT...LON 2878 8166 2899 8144 2894 8135 2885 8136
2883 8123 2785 8127 2786 8130 2795 8134
2803 8145 2806 8146 2801 8138 2808 8135
2809 8145 2814 8146 2814 8152 2820 8152
2826 8156 2826 8166 2835 8166 2835 8169
TIME...MOT...LOC 1813Z 252DEG 44KT 2876 8161 2803 8163
HAIL...0.88IN
WIND...60MPH
$$
RodriguezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 10:27 AM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, May 5, 10:27 AM EDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1027 AM EDT Sun May 5 2019 .DISCUSSION... Low stratus clouds and fog were observed this morning across parts of east central FL. These were moving in from the SSW and were dissipating by mid-morning. However, a large area of convection off the west coast of FL has started to push high clouds over east central FL. Temperatures were already in the lower 80s and with plenty of moisture present over the area, an active afternoon is anticipated. As the convection approaches from the west, Lake to Orange northward will see showers and thunderstorms by early afternoon. These will intensify as they move eastward and affect the Space and Treasure Coast during mid and late afternoon. Rainfall accumulations could approach half to one inch, strong gusty winds of 30 to 40 and even higher to 55 mph with some of these storms and small hail. No changes were made to the forecast. && .AVIATION... Outside some lingering low decks at KLEE and KMCO, terminals will experience VFR conditions through early afternoon. SHRA and TSRA are expected to affect KMCO to KDAB northward after 05/17z and from KTIX to KSUA after 19z. Gusty winds of 20 to 30 knots and even higher, lightning strikes, low cigs and reduced visibilities are possible with these storms as they move generally to the east. Inland terminals should improve after 22z while it will be after 01z for coastal sites. && .MARINE... S to SSW winds at around 10 knots were reported at buoy 41009 this morning with seas of 3 feet. By early afternoon, a sea breeze is forecast to develop along the Treasure Coast and storms forming over east central FL will reach the Atlantic waters from the west. Mariners should stay weather aware as gusty winds, frequent lightning strikes and reduced visibilities will accompany these storms through the evening. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Negron/Johnson/Combs
Hazardous weather outlook, May 5, 9:00 AM EDT, 5 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 900 AM EDT Sun May 5 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-060100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 900 AM EDT Sun May 5 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Numerous showers and lightning storms are expected to form across east central Florida this afternoon. Activity will form along and ahead of the West coast seas breeze, which will push rapidly east across the peninsula. Timing for today's storms will be between 100 PM and 300 PM from Lake County east to Interstate 4, from 200 PM through 500 PM from I-4 across Volusia and Brevard Counties, and from 400 PM through 700 PM from Lake Okeechobee to the Treasure Coast. Storm motion will be toward the east-northeast at 25 to 35 MPH, possibly as high as around 40 MPH north of I-4 late this afternoon. Wind gusts of 40 to 50 MPH are likely with the stronger storms today, and isolated damaging wind gusts over 55 MPH will be possible with a few cells. In addition, frequent to excessive lightning, torrential downpours of 1 to 3 inches in a 60 to 90 minute period, and small hail will also be possible. Be alert for storms rapidly approaching from the west and move indoors to safety at the first sign of threatening skies, or if you hear thunder. .MARINE THUNDERSTORM GUST IMPACT... Wind gusts of at least 35 knots will be likely with many of the storms today as the move rapidly eastward across the peninsula, and then the Intracoastal and Atlantic waters. Seek safe harbor well in advance of storms today! .RIP CURRENT IMPACT... Weather and ocean conditions will lead to a moderate risk for dangerous Rip Currents along the central Florida Atlantic beaches today. The greatest threat for rips will be between about 12 noon and 600 PM due to tidal effects. Always swim near a lifeguard and never swim alone. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Isolated to scattered afternoon lightning storms are expected again on Monday, mainly south of Melbourne and Lake Kissimmee. Deadly cloud to ground lightning strikes, gusty winds and locally heavy rainfall will be the primary storm hazards. Coverage of showers and storms will diminish through mid week, but then start to increase again by late week. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Cristaldi/Johnson
In the hours before
Special weather statement, May 5, 12:05 PM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1205 PM EDT Sun May 5 2019
FLZ041-044-051645-
Northern Lake County FL-Inland Volusia FL-
1205 PM EDT Sun May 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE AND
NORTHWESTERN VOLUSIA COUNTIES UNTIL 1245 PM EDT...
At 1205 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Delancy to near Moss Bluff. Movement
was northeast at 40 mph. These storms will move over Lake George.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Pierson, Barberville, DeLeon Springs, Lake George and Eldridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Lake George, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 2926 8142 2926 8118 2912 8128 2901 8166
2905 8166 2905 8164 2928 8164 2932 8168
2938 8145 2940 8142
TIME...MOT...LOC 1605Z 237DEG 34KT 2942 8182 2914 8189
RodriguezSpecial weather statement, May 5, 1:24 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Melbourne FL
124 PM EDT Sun May 5 2019
FLZ041-044>046-053-144-147-051900-
Northern Lake County FL-Osceola FL-Northern Brevard County FL-
Orange FL-Seminole FL-Inland Volusia FL-Southern Lake County FL-
124 PM EDT Sun May 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...LAKE...ORANGE...
CENTRAL VOLUSIA AND OSCEOLA COUNTIES UNTIL 300 PM EDT...
At 123 PM EDT, Doppler radar was tracking a line of strong
thunderstorms from near The Villages south to Winter Haven to
Frostproof, moving northeast at 35 mph. Additional strong
thunderstorms will develop out ahead of this main line of storms
over the next two.
Pea size hail and wind gusts up to 55 mph will be possible with this
storm.
Locations impacted include...
Orlando, Kissimmee, Sanford, Apopka and Altamonte Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 2896 8195 2896 8166 2927 8164 2898 8135
2885 8136 2878 8118 2882 8108 2850 8088
2764 8087 2764 8114 2765 8114 2782 8121
2806 8146 2801 8138 2808 8135 2809 8145
2826 8156 2826 8166 2835 8166 2835 8196
TIME...MOT...LOC 1723Z 235DEG 28KT 2878 8206
RodriguezLocal storm report, May 5, 1:35 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
135 PM EDT SUN MAY 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM TSTM WND GST DAYTONA BEACH AIRPORT 29.18N 81.06W
05/05/2019 M39 MPH VOLUSIA FL ASOS
MEASURED WIND GUST OF 39 MPH/34 KT FROM THE WNW.
&&
JCSpecial weather statement, May 5, 1:53 PM EDT, 21 minutes before
Special Weather Statement National Weather Service Melbourne FL 153 PM EDT Sun May 5 2019 FLZ041-141-051830- Coastal Volusia FL-Inland Volusia FL- 153 PM EDT Sun May 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VOLUSIA COUNTY UNTIL 230 PM EDT... At 153 PM EDT, Doppler radar was tracking a strong thunderstorm near Daytona Beach Airport, or near Port Orange, moving northeast at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Daytona Beach, Port Orange, New Smyrna Beach, South Daytona and Holly Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2927 8101 2904 8087 2901 8113 2911 8118 TIME...MOT...LOC 1753Z 239DEG 18KT 2910 8108 Rodriguez
Local storm report, May 5, 2:10 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
210 PM EDT SUN MAY 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM TSTM WND GST ORLANDO EXECUTIVE AIRPO 28.55N 81.34W
05/05/2019 M51 MPH ORANGE FL ASOS
MEASURED WIND GUST OF 51 MPH/44 KT FROM THE WSW.
&&
JCLocal storm report, May 5, 2:13 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
National Weather Service Melbourne FL
213 PM EDT SUN MAY 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND GST ORLANDO EXECUTIVE AIRPO 28.55N 81.34W
05/05/2019 M53.00 MPH Orange FL ASOS
UPDATED FOR HIGHER GUST. MEASURED WIND GUST OF 53 MPH/46
KT FROM THE SW.
&&
JCThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 12:05 PM EDT | Special Weather Statement | MLB | Volusia | 40 min |
| May 5, 1:18 PM EDT | Special Marine Warning | MLB | 117 min | |
| May 5, 1:24 PM EDT | Special Weather Statement | MLB | Lake, Orange, Osceola, Seminole | 96 min |
| May 5, 1:45 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 45 min |
| May 5, 1:53 PM EDT | Special Weather Statement | MLB | Volusia | 37 min |
| May 5, 2:00 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 45 min |
| May 5, 2:07 PM EDT | Special Marine Warning | MLB | 113 min | |
| May 5, 2:31 PM EDT | Special Weather Statement | MLB | Indian River | 44 min |
| May 5, 2:33 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Seminole, Volusia | 57 min |
| May 5, 2:39 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange | 36 min |
| May 5, 2:42 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 34 min |
| May 5, 2:45 PM EDT | Special Marine Warning | MLB | 60 min | |
| May 5, 2:46 PM EDT | Special Weather Statement | MLB | Orange, Osceola, Seminole | 29 min |
| May 5, 3:12 PM EDT | Severe Thunderstorm Warning | MLB | Martin, Okeechobee, Saint Lucie | 48 min |
| May 5, 3:23 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 23 min |
| May 5, 3:41 PM EDT | Special Weather Statement | MLB | Brevard | 34 min |
| May 5, 3:44 PM EDT | Special Weather Statement | MLB | Indian River | 31 min |
| May 5, 3:47 PM EDT | Special Marine Warning | MLB | 118 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.